MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT

ETHICON INC. DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT
Catalog Number CLR222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fluid Discharge (2686)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a knee joint replacement surgery on (b)(6) 2024 and topical skin adhesive was used.It should be noted that during the surgery, the surgeon changed the manner of closing the deep layers of the surgical incision in a way that he used fewer stitches.After several days, the patient visited the surgeon¿s clinic, claiming that the surgical wound appeared abnormal and that he felt discomfort.The surgeon noted that he observed excessive fluids around the incision area, and that the adhesive continued to completely seal the wound.The surgeon removed the adhesive, drained the fluids, and cleaned the skin.The surgeon noted that the patient was in good condition.The surgeon raised the supposition that the issue of fluid accumulation/formation in the area of the surgical incision might be related to the change he made in the manner of closing the deep layers of the surgical incision.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Additional information: h6 component code: g07002 - device not returned d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: it should be noted that during the surgery, the surgeon changed the manner of closing the deep layers of the surgical incision in a way that he used fewer stitches.Additional information has been requested however not received.What is the alleged prineo device issue? as described in the complaint was any prescription strength medication prescribed? no was any surgical intervention performed? no were any cultures taken? results? no was a dressing placed over the incision? if so, what type of cover dressing used? no is product available to return for analysis -no is photo available of patient wound? no what date /day post op was the issue noted? several days additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.If a prineo issue was alleged, please address the following information: please describe how was the adhesive was applied.What prep was used prior to, during or after adhesive use? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? product lot of product used? current patient status.Name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? no product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Corrected information: b1, b2, h1 - additional information was received and this event no longer meets reportable serious injury criteria.Therefore, this medwatch report is being voided.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE
Common Device Name
SURGICAL SEALANT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20863492
Report Number2210968-2024-12962
Device Sequence Number20980500
Product Code OMD
UDI-Device Identifier10705031237339
UDI-Public10705031237339
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K133864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLR222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown